J Korean Neurol Assoc.  2018 Aug;36(3):223-225. 10.17340/jkna.2018.3.18.

Renal Cholesterol Embolism during Warfarin Treatment

Affiliations
  • 1Department of Neurology, Kangdong Sacred Heart Hospital, Hallym University College of Medicine, Seoul, Korea. brainyrk@hallym.or.kr
  • 2Department of Pathology, Kangdong Sacred Heart Hospital, Hallym University College of Medicine, Seoul, Korea.
  • 3Department of Nephrology, Kangdong Sacred Heart Hospital, Hallym University College of Medicine, Seoul, Korea.

Abstract

Cholesterol embolization syndrome (CES) usually occurs after endovascular procedures, it may also occurs after using anticoagulants and thrombolytics. We report a case of 66-year-old man with sudden elevation of creatinine after using warfarin due to cortical infarction. Histologic examinations revealed a cholesterol cleft on the arcuate artery. We concluded it as warfarin induced atheroembolic renal disease. Careful observation of kidneys is necessary in the case of renal abnormalities after using anticoagulation, considering the possibility of cholesterol embolism due to anticoagulant therapy.

Keyword

Embolism; Cholesterol; Warfarin

MeSH Terms

Aged
Anticoagulants
Arteries
Cholesterol*
Creatinine
Embolism
Embolism, Cholesterol*
Endovascular Procedures
Humans
Infarction
Kidney
Warfarin*
Anticoagulants
Cholesterol
Creatinine
Warfarin
Full Text Links
  • JKNA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error